MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PEDS PLUS¿/ F CULTURE VIALS

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PEDS PLUS¿/ F CULTURE VIALS
Catalog Number 442194
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 04/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a nurse received a dirty needle stick while using bd bactec¿ peds plus¿/ f culture vials.No blood-borne diseases were found in patient¿s blood, so no need to treat the nurse.
 
Additional Manufacturer Narrative
Investigation summary: customer reported that while using a syringe to draw blood from bd blood culture vial (the blood sample has been tested as positive), nurse was needled stick by the syringe.The customer then tested the blood sample in bd blood culture vial, to confirm whether the patient¿s blood with any blood-borne diseases.The test result was hiv positive.Then customer test some unused bd blood culture vials, test result also show hiv positive.Customer then has huge concern that the substance in bd blood culture vial will lead to hiv positive result.Returned good samples were not provided.Bd was unable to reproduce customer experience with the bactec product.Retention samples were visually inspected, tested for viable contamination by sub-culturing on tsa, chocolate, sabouraud and schaedler agars plates, voltage output, blood background and gram stain.All results were satisfactory.A false positive response was not observed when retention samples were tested.Batch history records were reviewed and all testing were within specification for product release.Batch history record review did not identify any evidence for which the customer submitted the complaint.Bd bactec system is designed and cleared for the qualitative culture and recovery of anaerobic/aerobic organisms from blood.Users are cautioned in the package insert under limitation of the procedure: ¿a gram-stained smear from culture medium may contain small number of non-viable organisms derived from media constituents, staining reagents, immersion oil, glass slide and specimens used for inoculation.There are many factors that can influence the false positive rate, including blood volume, blood cell counts, environmental factors, and media lot to lot variations.Each falsely positive vial must be stained and sub-cultured, and returned to the instrument for further testing.A false positive results should not affect the sensitivity if the media to grow and detect a true positive.Complaint is unconfirmed based on retention samples and batch history record review results.No root cause was determined.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.

Brand Name
BD BACTEC¿ PEDS PLUS¿/ F CULTURE VIALS
Common Device Name
CULTURE VIAL
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key7511120
Report Number2647876-2018-00013
Device Sequence Number1224611
Product Code MDB
UDI-Device Identifier00382904421946
UDI-Public00382904421946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954927
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date06/30/2018
Device Catalogue Number442194
Device Lot Number7237770
Initial Date Received by Manufacturer 04/28/2018
Supplement Date Received by Manufacturer04/28/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;